Maine, 2006

Hail in Maine, July 10, 2006

July 10, 2006 · NWS GYX · 3 events in 1 county or zone

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 10, 9:20 AM EST, 1 hour 57 minutes earlier.

Area forecast discussion, Jul 10, 9:20 AM EST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1020 AM EDT MON JUL 10 2006

.SHORT TERM /REST OF TODAY/...
AN AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE SLOWLY ESAT
THROUGH SOUTHERN NEW HAMPSHIRE. RADAR INDICATES THAT SLIGHTLY OVER
AN INCH OF RAIN HAS FALLEN FROM SOME OF THESE STORMS. LATEST RADAR
INDICATES THAT STORMS HAVE WEAKENED A BIT OVER THE PAST HOUR. MORE
SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP LATER THIS AFTERNOON
IN WARM AND HUMID AIRMASS.

PLAN TO ISSUE UPDATE AROUND NOON TO REMOVE MORNING WORDING AND
ACCOUNT FOR CURRENT CONDITIONS. OTHERWISE...NOT EXPECTING
SIGNIFICNT CHANGES.

&&

.PREV DISCUSSION...
 /ISSUED 256 AM EDT MON JUL 10 2006/

SHORT TERM /TODAY THROUGH TONIGHT/...
AN UPPER LEVEL DISTURBANCE WHICH SHOWS UP WELL ON SATELLITE IMAGERY WILL
MOVE ACROSS THE FORECAST AREA TODAY SETTING OFF SOME SCATTERED
SHOWERS AND THUNDERSTORMS. TONIGHT YET ANOTHER UPPER LEVEL
DISTURBACE WILL ALSO APPROACH THE AREA FROM THE WEST ALLOWING
ADDITIONAL SCATTERED THUNDERSTORMS TO CONTINUE OVERNIGHT.
TEMPERATURES WILL BE MILD THROUGH TONIGHT.

LONG TERM /TUESDAY THROUGH SUNDAY/...
WARM STICKY AIR REMAINS OVER THE AREA THROUGH THE WEEK...THEN THE
REAL HEAT MOVES IN FOR NEXT WEEKEND. A SHORTWAVE MOVES THROUGH AND
PROMISES TO BRING SOME SHOWERS AND THUNDERSTORMS FOR
TUESDAY. A LOW WILL MOVE EAST ACROSS SOUTHERN NEW ENGLAND ON
WEDNESDAY TO BRING RAIN TO SOUTHERN AREAS. HIGH PRESSURE REGAINS
CONTROL FOR THE REST OF THE WEEK WITH MINOR DISTURBANCES TO HELP
FOCUS DAILY SHOWERS AND THUNDERSTORMS.

AVIATION...
VFR CONDITIONS EXCEPT LOWER IN ANY PATCHY EARLY MORNING FOG AND
ALSO IN ANY THUNDERSTORMS TODAY AND TONIGHT.

MARINE...
SHORT TERM...A SOUTHWEST PRES GRADIENT WILL BE ENOUGH TODAY AND
TONIGHT TO GENERATE SEAS IN THE 3 TO 5 FT RANGE CAUSING THE SCA TO
BE CONTINUED FORECAST.

LONG TERM...GRADIENT WINDS COULD BRING GUSTS AND SEAS NEAR SMALL
CRAFT CRITERIA FOR TUESDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ150 UNTIL 6 AM TUESDAY.
&&
Hazardous weather outlook, Jul 10, 5:31 AM EST, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
631 AM EDT MON JUL 10 2006

MEZ007>009-012>014-018>028-NHZ001>010-013-014-111045-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
631 AM EDT MON JUL 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MAINE...
CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN
NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT
AFTERNOON THUNDERSTORMS MAINLY IN THE MOUNTAINS THIS AFTERNOON AND
EVENING. SOME COULD PRODUCE SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORMS WILL AGAIN FORM ON TUESDAY...MAINLY IN THE
MOUNTAINS. LOW PRESSURE MOVING ACROSS SOUTHERN NEW ENGLAND COULD
BRING RAIN TO SOUTHERN PORTIONS LATE WEDNESDAY. INCREASINGLY WARM
AND HUMID CONDITIONS FOR THE END OF THE WEEK AND NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AND TUESDAY AFTERNOONS AND
EVENINGS.

ANZ150-111045-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-
631 AM EDT MON JUL 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA.

.DAY ONE...TODAY AND TONIGHT
SMALL CRAFT ADVISORY IS IN EFFECT FOR WINDS GUSTING TO 25 KNOTS
AND SEAS TO 5 FEET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SMALL CRAFT ADVISORY MIGHT STILL BE NEEDED FOR ROUGH SEAS THROUGH
TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
MARINE SPOTTER REPORTS ARE ALWAYS WELCOME.

The radar

The Portland,ME radar (KGYX), 106 km away, was scanning. The volume nearest the first event began at 16:18 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Somerset

When
July 10, 11:17 AM EST to 11:21 AM EST
Where
Somerset County, Skowhegan
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
44.767, -69.717

Hail, Somerset

When
July 10, 11:45 AM EST to 11:48 AM EST
Where
Somerset County, Madison
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
44.800, -69.867

Hail, Somerset

When
July 10, 11:49 AM EST to 11:53 AM EST
Where
Somerset County, Madison
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
44.800, -69.867

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2006Every state in 2006This day in weather historyWarnings in Maine, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524433, 5524434, 5524435.